MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, PEEK SUTURETAK 3 X 12.2MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, PEEK SUTURETAK 3 X 12.2MM; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, PEEK SUTURETAK 3 X 12.2MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On(b)(6) 2023, it was reported by an arthrex employee via email that an ar-1934ps-2 peek suture tak anchor broke during insertion.This was discovered during a reconstruction of anterior talofibular ligament procedure on 6/28/2023.The case was completed using another ar-1934ps-2 peek suture tak from the same lot number.All the broken fragments were successfully retrieved.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1934ps-2 was received for investigation.Functional testing was not conducted due to the damage to the instrument.Visual evaluation found that the peek-optima bio/anchor was broken into two pieces and detached from the driver shaft.It was also noted that the sutures were frayed.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.

Brand Name
SUTURE ANCHOR, PEEK SUTURETAK 3 X 12.2MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17417508
Report Number1220246-2023-07351
Device Sequence Number7181670
Product Code HWC
UDI-Device Identifier00888867024182
UDI-Public00888867024182
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, PEEK SUTURETAK 3 X 12.2MM
Device Catalogue NumberAR-1934PS-2
Device Lot Number15047990
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown